STASIA L. MIASKIEWICZ, M.D.; JANET A. AMICO, M.D.; WILLIAM P. FOLLANSBEE, M.D.; GERALD S. LEVEY, M.D.
MIASKIEWICZ SL, AMICO JA, FOLLANSBEE WP, LEVEY GS. Amiodarone-Associated Thyrotoxicosis Masquerading as Painful Thyroiditis. Ann Intern Med. 1987;107:118-119. doi: 10.7326/0003-4819-107-1-118_3
Download citation file:
Published: Ann Intern Med. 1987;107(1):118-119.
To the editor: Iodide-induced thyrotoxicosis has recently received renewed attention because of the increasing use of amiodarone, an iodine-containing anti-arrhythmic agent that has been associated with this disorder (1). The case of iodide-induced thyrotoxicosis described below is of interest because of the presence of an enlarged tender thyroid gland, the complex therapeutic considerations, and a rare glimpse of the histologic structure of the thyroid gland.
A 47-year-old man with ischemic cardiomyopathy and ventricular ectopy was hospitalized with diarrhea, heat intolerance, tremor, nervousness, chest pain, dyspnea, and weight loss. He had been treated with amiodarone, 200 mg/d, for the past 3
Learn more about subscription options.
Register Now for a free account.
Copyright © 2016 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only